Funnel Cloud, St. Charles
- When
- August 11, 4:15 PM CST
- Where
- St. Charles County, 3 mi SSW of Boutte
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.906, -90.358 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 11, 3:09 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 409 PM CDT THU AUG 11 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED OVER MUCH OF SOUTH MS INTO EAST CENTRAL MS THIS AFTERNOON. CONVECTION TODAY HAS NOT INITIATED ON SEA OR LAKE BREEZE BOUNDARIES...BUT RATHER WHERE THERE WAS DIFFERENTIAL HEATING NEAR THE EDGES OF MORNING CLOUD COVER. UPPER DIVERGENCE HAS ENHANCED THE COVERAGE SOMEWHAT AS THE FORECAST AREA HAS BEEN IN THE RIGHT ENTRANCE REGION OF AN UPPER JET OVER THE NORTH CENTRAL GULF OF MEXICO. ON FRIDAY...A MID/UPPER LOW AND TROUGH ARE FORECAST TO MOVE SLOWLY NORTHWEST ACROSS THE CENTRAL GULF COAST REGION. THE MODELS INDICATE PRECIPITABLE WATER WILL REMAIN AROUND 1.9 INCHES WHICH IS ABOUT 115 PERCENT OF NORMAL. ALSO...A BUILDING SURFACE RIDGE ACROSS THE GULF AND WEAK SOUTHWEST FLOW MAY CAUSE SEA AND LAKE BREEZE BOUNDARIES TO PROVIDE SOME ADDITIONAL FORCING. BECAUSE OF THIS... HAVE GONE MORE WITH PERSISTENCE AND HAVE THROWN OUT THE DRY GFS SOLUTION/MOS POPS. THE ETA HAS A BETTER HANDLE ON THE SITUATION. OVER THE WEEKEND INTO NEXT WEEK...HAVE NOT CHANGED THE FORECAST MUCH. THE UPPER LOW/TROUGH ARE FORECAST TO LIFT NORTHEAST SATURDAY WITH DEEP LAYER HIGH PRESSURE BUILDING FROM THE SOUTH AND EAST. DRIER AIR IS FORECAST ON SATURDAY WHICH SHOULD CAUSE CONVECTION TO BECOME MORE ISOLATED. THERE MAY BE SOME MINOR UPPER DISTURBANCES THAT MAY MOVE INTO THE RIDGE...AND MEAN LAYER HUMIDITIES SHOULD RETURN TO NEAR NORMAL SUNDAY INTO NEXT WEEK. THE SEA BREEZE WILL BE MODEST OVER THE WEEKEND THEN WEAKEN MONDAY THROUGH THURSDAY AS THE RIDGE OF HIGH PRESSURE BUILDS NEAR THE COAST. WILL MAINTAIN TYPICAL SUMMER-TIME SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 93 73 94 / 20 40 20 30 BTR 74 94 75 95 / 10 30 10 20 MSY 77 94 78 94 / 10 30 10 20 GPT 74 92 75 92 / 20 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT THU AUG 11 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1115 AM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON INTO EARLY THIS EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM MOST THUNDERSTORM ACTIVITY WILL INCLUDE WINDS GUSTING TO 30 MPH...OCCASIONAL LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS. HOWEVER...A FEW STRONGER THUNDERSTORMS COULD PRODUCE WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING. ALSO...A FEW LOCATIONS MAY EXPERIENCE LOCALIZED STREET FLOODING DUE TO SLOW MOVEMENT AND HEAVY RAINFALL ASSOCIATED WITH THESE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONGER THUNDERSTORMS ARE POSSIBLE. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475541.